Alabama, 2006Flash Flood in Alabama, April 19, 2006
April 19, 2006 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 19, 1:55 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 19, 1:55 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CDT WED APR 19 2006
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
IMPULSE ACROSS WESTERN ALABAMA WILL MOVE ACROSS THROUGH THE EVENING
HOURS. THERE COULD BE SOME ADDITIONAL DEVELOPMENT AND SOME STORMS
MAY BE SEVERE. WILL INCLUDE MAINLY ISOLATED TO SCATTERED WORDING.
ON THURSDAY MODELS INDICATE ANOTHER IMPULSE MOVING INTO THE AREA
NEAR MID DAY AND MOVING THROUGH DURING THE LATE AFTERNOON HOURS.
WILL FORECAST POPS IN THE CATEGORY WITH THE HIGHEST POPS WEST.
A FEW STORMS COULD BE SEVERE GIVEN THE UPPER SUPPORT...COLD
POOL ALOFT AND STEEP LAPSE RATES. ACTIVITY SHOULD DIMINISH LATER
THURSDAY EVENING. OVERNIGHT LOWS EACH NIGHT IN THE 60S...HIGHS
THURSDAY IN THE 80S.
FRIDAY AND FRIDAY NIGHT...INCREASING SOUTHERLY FLOW AND MUCH
STRONGER UPPER SUPPORT WILL MOVE INTO AND ACROSS THE AREA. MODELS
DEPICT IMPRESSIVE MID LEVEL SHORT WAVE AND INCREASING VERTICAL
MOTION ESPECIALLY LATE AFTERNOON AND EVENING. WILL FORECAST LIKELY
POPS NORTHWEST FRIDAY AND MAINLY CHANCE POPS ELSEWHERE. HIGHEST
POPS WILL BE FRIDAY NIGHT AS UPPER SUPPORT MOVES THROUGH WITH
CATEGORICAL POPS NORTH AND LIKELY POPS SOUTH. HIGHS FRIDAY 80 TO
85 AND THEN LOWS AT NIGHT 50S NORTH AND 60S SOUTH.
SATURDAY THROUGH SUNDAY NIGHT...SYSTEM WILL EXIT THE AREA SATURDAY
MORNING AND MUCH OF THE WEEKEND WILL BE RAIN FREE AND SLIGHTLY COOLER
AS WEAK HIGH PRESSURE BUILDS IN. HIGH TEMPERATURES UPPER 70S NORTH
TO LOWER 80S SOUTH WITH OVERNIGHT LOWS IN THE 50S.
.LONG TERM...MONDAY THROUGH WEDNESDAY.
SOUTHWEST FLOW ALOFT AND SEVERAL IMPULSES MOVING INTO AND ACROSS
THE AREA WILL CONTINUE THROUGH EXTENDED PERIOD. WILL GENERALLY
KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE
PEAK HEATING HOURS. HIGHS IN THE UPPER 70S NORTH AND LOWER 80S
SOUTH. OVERNIGHT LOWS MAINLY IN THE 50S.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 61 82 61 80 / 30 40 30 40
ANNISTON 63 84 62 82 / 30 40 30 30
BIRMINGHAM 65 83 64 81 / 20 50 30 40
TUSCALOOSA 64 85 63 83 / 20 50 30 50
CALERA 64 84 62 82 / 20 30 20 30
AUBURN 65 85 65 83 / 30 30 20 20
MONTGOMERY 64 88 63 84 / 10 30 20 20
TROY 62 87 64 84 / 30 30 20 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
50
Hazardous weather outlook, Apr 19, 5:57 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CDT WED APR 19 2006
ALZ011>015-017>050-210000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
657 PM CDT WED APR 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED UNTIL 10 PM CDT...
MAINLY NORTHEAST OF A WARRIOR TO SYLACAUGA TO AUBURN LINE.
LARGE HAIL UP TO THE SIZE OF GOLF BALLS IS THE MAIN HAZARD
WITH THE STORMS...THOUGH DAMAGING WINDS UP TO 70 MPH ARE POSSIBLE
AS WELL. ADDITIONAL ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH
10 PM CDT NORTH OF A DEMOPOLIS TO WETUMPKA TO EUFAULA LINE.
THE SCATTERED THUNDERSTORMS THAT DEVELOPED ALONG OLD OUTFLOW
BOUNDARYS ACROSS NORTHEAST AND EAST CENTRAL ALABAMA WILL LOOSE THE
HEATING OF THE DAY AND DIMINISH BY 10 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SEVERE THUNDERSTORMS CAN BE EXPECTED AGAIN THURSDAY AFTERNOON AND
EVENING...AND THEN AGAIN FRIDAY INTO FRIDAY NIGHT. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN HAZARDS.
ON THURSDAY...THE ATMOSPHERE ACROSS CENTRAL ALABAMA WILL REMAIN
MOIST AND UNSTABLE. THIS ATMOSPHERE WILL BE CAPABLE OF SUPPORTING
SEVERE THUNDERSTORM DEVELOPMENT. IN ADDITION...AN UPPER LEVEL
DISTURBANCE MOVING OVER THE REGION WILL PROVIDE EXTRA LIFT FOR
THUNDERSTORM DEVELOPMENT. ONCE AGAIN...THESE STORMS MAY DEVELOP
ANYWHERE ACROSS CENTRAL ALABAMA MAINLY DURING THE HEATING OF THE
DAY...BUT THE GREATEST THREAT WILL BE NORTH OF INTERSTATE 20.
ON FRIDAY AND FRIDAY NIGHT...A COLD FRONT WILL PUSH THROUGH
CENTRAL ALABAMA. THE ATMOSPHERE AHEAD OF THIS FRONT WILL BE MOIST
AND UNSTABLE ACROSS ALL OF CENTRAL ALABAMA. IN ADDITION...A STRONGER
UPPER LEVEL DISTURBANCE WILL BE ASSOCIATED WITH THE FRONT AS IT
PUSHES THROUGH. THIS SITUATION MAY PRODUCE MORE WIDESPREAD SEVERE
WEATHER IN THE FORM OF DAMAGING WINDS AND LARGE HAIL. THE STORMS
WILL BEGIN BETWEEN 2 PM CDT AND 4 PM CDT IN NORTHWEST ALABAMA AND
MOVE SOUTHEASTWARD...GRADUALLY WEAKENING IN SOUTHEAST ALABAMA BY
EARLY SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE ACTIVATED AND
WILL BE REQUIRED THROUGH 10 PM CDT...MAINLY NORTHEAST OF A WARRIOR TO
AUBURN LINE. ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON...AND
FRIDAY AFTERNOON AND EVENING. PLEASE STAY TUNED TO LATEST DETAILS
CONCERNING THESE POTENTIAL THUNDERSTORMS.
MBS/91
In the hours before
Local storm report, Apr 19, 4:44 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 3 E ODENVILLE 33.69N 86.35W
04/19/2006 E0.75 INCH ST. CLAIR AL AMATEUR RADIO
PENNY SIZED HAIL NEAR INTERSECTION OF HWY 411 AND COUNTY
ROAD 22.
&&
DCWSpecial weather statement, Apr 19, 4:54 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CDT WED APR 19 2006
ALZ047-192330-
LEE-
554 PM CDT WED APR 19 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL 630 PM
CDT...
AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES WEST OF SMITHS...MOVING SOUTHEAST AT 15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SMITHS THROUGH 630 PM
CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
10/ARM
Local storm report, Apr 19, 5:52 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 NE ODENVILLE 33.72N 86.36W
04/19/2006 E0.75 INCH ST. CLAIR AL PUBLIC
PENNY SIZED HAIL NEAR ODENVILLE.
0551 PM HAIL 7 E ODENVILLE 33.69N 86.28W
04/19/2006 E1.00 INCH ST. CLAIR AL EMERGENCY MNGR
QUARTER SIZED HAIL IN THE WATTSVILLE COMMUNITY ON HWY
144.
0552 PM HEAVY RAIN ROSA 33.98N 86.51W
04/19/2006 E0.00 INCH BLOUNT AL EMERGENCY MNGR
WATER COVERING THE ROAD IN ROSA.
0555 PM TSTM WND DMG 7 E ODENVILLE 33.69N 86.28W
04/19/2006 ST. CLAIR AL EMERGENCY MNGR
TREES DOWN ON COAL CITY ROAD IN WATTSVILLE COMMUNITY.
0555 PM HAIL 2 N PELL CITY 33.59N 86.27W
04/19/2006 E1.75 INCH ST. CLAIR AL AMATEUR RADIO
GOLF BALL SIZED HAIL JUST NORTH OF PELL CITY.
0600 PM HAIL RIVERSIDE 33.61N 86.21W
04/19/2006 E1.75 INCH ST. CLAIR AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN RIVERSIDE.
0605 PM FUNNEL CLOUD PELL CITY 33.56N 86.27W
04/19/2006 ST. CLAIR AL PUBLIC
FUNNEL CLOUD OVER PELL CITY JUST OFF HWY 78.
0615 PM HAIL TALLADEGA 33.43N 86.10W
04/19/2006 E1.75 INCH TALLADEGA AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN NORTH TALLADEGA ON HWY 34.
0615 PM HAIL RIVERSIDE 33.61N 86.21W
04/19/2006 E1.75 INCH ST. CLAIR AL AMATEUR RADIO
GOLF BALL SIZED HAIL IN RIVERSIDE.
0616 PM HAIL PROVIDENCE 32.34N 87.77W
04/19/2006 E0.88 INCH MARENGO AL EMERGENCY MNGR
NICKEL SIZED HAIL IN PROVIDENCE.
0628 PM FUNNEL CLOUD TALLADEGA 33.43N 86.10W
04/19/2006 TALLADEGA AL EMERGENCY MNGR
FUNNEL CLOUD JUST SOUTH OF TALLADEGA.
0631 PM HAIL TALLADEGA 33.43N 86.10W
04/19/2006 E1.75 INCH TALLADEGA AL AMATEUR RADIO
GOLF BALL SIZED HAIL IN TALLADEGA.
&&
DCWLocal storm report, Apr 19, 6:02 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL PINSON 33.68N 86.66W
04/19/2006 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER SIZED HAIL IN PINSON.
&&
DCWLocal storm report, Apr 19, 6:04 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL TALLADEGA 33.43N 86.10W
04/19/2006 E2.75 INCH TALLADEGA AL AMATEUR RADIO
BASEBALL SIZED HAIL IN TALLADEGA.
&&
DCWLocal storm report, Apr 19, 6:08 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
708 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 4 E PINSON 33.68N 86.59W
04/19/2006 E1.75 INCH JEFFERSON AL FIRE DEPT/RESCUE
GOLF BALL SIZED HAIL AND POWER OUTAGES IN CLAY.
&&
DCWFlash Flood, Blount
- When
- April 19, 6:32 PM CST to 8:00 PM CST
- Where
- Blount County, Hayden
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.883, -86.767
Flash flooding was reported in Nectar and Hayden on Highway 160, making the road temporarily impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Georgia, April 19, 20061 injured · $6.9 million · 2.75 in hail · 36 events
- Blizzard in North Dakota, April 19, 2006$650,000 · 2 events
- High Wind in Nebraska, April 19, 20062 injured · $47,000 · 73 kt wind · 20 events
- Flash Flooding and Hail in Indiana, April 19, 2006$110,000 · 1 in hail · 7 events
- High Wind in Nebraska, April 19, 2006$41,000 · 66 kt wind · 5 events
- Hail and Damaging Wind in Texas, April 19, 2006$30,000 · 1 in hail · 5 events
- Flash Flood and Hail in Alabama, April 19, 2006$10,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Tennessee, April 19 to 21, 2006$5,000 · 1.75 in hail · 22 events
- Damaging Wind in Tennessee, April 19, 2006$20,000 · 70 kt wind · 1 event
- Hail in Indiana, April 19, 20061 in hail · 9 events
- Hail and Damaging Wind in Kentucky, April 19, 20061.75 in hail · 8 events
- Hail in Texas, April 19 to 20, 20061.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504640.